MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941832250
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/15/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.This 2.50 x 32mm synergy xd was used for a percutaneous coronary intervention in the right coronary artery.The balloon ruptured after deploying the stent.No patient complications occurred.
 
Event or Problem Description
It was reported that balloon rupture occurred.This 2.50 x 32mm synergy xd was used for a percutaneous coronary intervention in the right coronary artery.The balloon ruptured after deploying the stent.No patient complications occurred.It was further reported that the balloon was inflated to 11 atmospheres.
 
Additional Manufacturer Narrative
A 2.50 x 32mm synergy xd stent delivery system was returned for analysis.No stent was attached to the balloon and the balloon appeared to have been inflated with a blood like substance inside the balloon.A visual and microscopic examination of the bumper tip showed no issues.A visual and tactile examination of the hypotube found multiple kinks along the length of the hypotube shaft.A visual and tactile examination of the outer and mid shaft section and a visual examination of the inner lumen found a kink fracture 365mm proximal to the distal tip, with both sections being held together by the core wire.Examination of the hub and strain relief via scope did not identify any issues.The device was loaded onto a 0.0140 inch guidewire without issue and then attached to encore inflation device.An attempt was then made to inflate the balloon to 18atm, however, pressure was unable to maintained above 2atm as inflation liquid was observed leaking from the kink fracture site in the lasercut section of the shaft.The shaft of the device was cut 360mm proximal to the distal tip to allow for inflation aid to be attached.The inflation aid was then attached to the cut shaft and the encore inflation device attached to the inflation aid.The balloon was then inflated to 18atm without issue.A vacuum was pulled using the encore device and the balloon deflated fully.The encore device was verified before and after the procedure.No other issues were identified during the product analysis.

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10771805
Report Number2134265-2020-14350
Device Sequence Number4141214
Product Code NIQ
UDI-Device Identifier08714729980841
UDI-Public08714729980841
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/24/2022
Device Model NumberH7493941832250
Device Lot Number0025664919
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2020
Initial Date Received by Manufacturer 10/15/2020
Supplement Date Received by Manufacturer12/18/2020
Initial Report FDA Received Date11/02/2020
Supplement Report FDA Received Date01/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age81 YR